Hail, Kit Carson
- When
- September 1, 3:20 PM MST
- Where
- Kit Carson County, 5 mi NW of Flagler
- Measured
- 1 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 39.350, -103.133
2 hail, 1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before the first event at Sep 1, 1:29 PM MST, 1 hour 51 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GOODLAND KS
229 PM MDT FRI SEP 1 2006
.DISCUSSION...FORECAST CONCERNS INCLUDE PRECIPITATION AMOUNTS AND
INTENSITY WITH ANTICIPATED CONVECTION WITH COLD FRONT AND SHORTWAVE
TO MOVE THROUGH TONIGHT INTO SATURDAY THEN TEMPERATURES INTO THE
FIRST OF NEXT WEEK.
LATEST 19Z SURFACE MAP ANALYSIS SHOWED THE COLD FRONT MOVING SOUTH
THROUGH SOUTHWEST NEBRASKA AND NORTHEAST COLORADO AND WAS EVIDENT
ON VISIBLE SATELLITE. STRONG COOL HIGH PRESSURE RIDGE OVER MONTANA
INTO SOUTH DAKOTA AND WYOMING BUILDING SOUTHEAST. LATEST WATER
VAPOR SATELLITE IMAGERY SHOWS UPPER LOW SPINNING SLOWLY EAST
SOUTHEAST THROUGH SOUTHEAST MONTANA INTO WESTERN SOUTH DAKOTA.
OVERALL WEATHER PATTERN ACROSS THE COUNTRY HAS SLOWED A BIT THIS
AFTERNOON WITH BLOCKING OVER THE EAST DUE TO REMNANTS OF ERNESTO
AND RIDGING OVER THE NORTHEAST CONUS.
MODELS WERE IN GOOD AGREEMENT IN SHORT TERM WITH CONTINUING TO
MOVE THE UPPER LOW EAST SOUTHEAST INTO THE GREAT LAKES OVER THE
WEEKEND AS WELL AS WITH BRINGING THE UPPER LEVEL SHORTWAVE OUT OF
COLORADO AND THUS MOVING THE COLD FRONT SOUTHWARD THROUGH THE
REGION. WENT WITH A BLEND OF THE NAM AND GFS MODELS.
MAIN ISSUES FOR TONIGHT WILL AGAIN BE CONVECTION THAT IS EXPECTED
TO DEVELOP OVER THE HIGHER TERRAIN AS UPPER SHORTWAVE APPROACHES.
LATEST SURFACE OBSERVATIONS AND SATELLITE SHOW SOME AREAS OF NORTH
AND CENTRAL COLORADO HAVE SEEN CLEARING AND THUS HAVE HEATED UP
SOMEWHAT BEFORE COLD FRONT MOVES THROUGH. EXPECT ENOUGH LIFT ALONG
WITH LOTS OF LOW LEVEL MOISTURE IN PLACE FOR THUNDERSTORMS TO
DEVELOP IN EASTERN COLORADO AND MOVE EAST AND SOUTHEAST THROUGH
THE FORECAST AREA WITH FEELING FOR HEAVIEST PRECIPITATION OVER
WESTERN AND SOUTHERN ZONES. ALSO ISSUED A FLASH FLOOD WATCH
OVERNIGHT FOR WICHITA COUNTY SINCE SOME LOCATIONS THERE REPORTED
LARGE AMOUNTS OF RAINFALL FROM STORMS LAST NIGHT AND WOULD NOT
TAKE MUCH TO CAUSE MORE FLOODING ISSUES. WENT CLOSE TO GUIDANCE
FOR LOW TEMPERATURES TONIGHT RANGING FROM THE MID 40S NORTHWEST TO
MID 50S SOUTHEAST.
FOR SATURDAY MODELS IN AGREEMENT WITH SHORTWAVE MOVING EASTWARD
OUT OF REGION WITH COLD FRONT THROUGH FORECAST AREA BY AFTERNOON.
WILL KEEP CHANCE FOR RESIDUAL MORNING SHOWERS OVER SOUTHERN AND
EASTERN ZONES AS SYSTEMS SLOWLY MOVE OUT. NEXT FORECAST ISSUE WILL
BE TEMPERATURES. EXPECT A MOSTLY CLOUDY DAY BUT MAY BREAK OUT IN
THE AFTERNOON TO SEE SOME SUN. 850 MB TEMPERATURES AGREE ON
SURFACE HIGH TEMPERATURES IN THE UPPER 60S NORTHWEST TO LOWER 70S
ELSEWHERE.
FOR SATURDAY NIGHT EXPECT STRONG COOL HIGH PRESSURE RIDGE TO BUILD
INTO THE CENTRAL HIGH PLAINS FROM THE NORTHWEST. THIS SURFACE
RIDGE ALONG WITH RIDGING ALOFT SHOULD RESULT IN A PERIOD OF DRY
AND TRANQUIL WEATHER THROUGH THE MIDDLE OF NEXT WEEK. MODELS SHOW
THE COOLEST TEMPERATURES TO OCCUR SATURDAY NIGHT WITH LOWS IN 40S.
THEN HIGH TEMPERATURES WARM A DEGREE OR TWO EACH DAY FROM MONDAY
AND BEYOND INTO THE 70S AND LOWER 80S WHILE OVERNIGHT LOW
TEMPERATURES SLOWLY RISE FROM THE MIDDLE TO UPPER 40S AGAIN
SUNDAY NIGHT INTO THE 50S FROM MONDAY AND BEYOND.
&&
.GLD WATCHES/WARNINGS/ADVISORIES...
KS...FLASH FLOOD WATCH FROM 7 PM CDT THIS EVENING THROUGH SATURDAY
MORNING FOR KSZ042.
NE...NONE.
CO...NONE.
&&
LAMMERSHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 1040 AM MDT FRI SEP 1 2006 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-021515- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 1140 AM CDT FRI SEP 1 2006 /1040 AM MDT FRI SEP 1 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT CHANCE OF SEVERE THUNDERSTORMS ACROSS EASTERN COLORADO AND PARTS OF WESTERN KANSAS LATER THIS AFTERNOON AND TONIGHT. THUNDERSTORMS SHOULD DEVELOP LATER THIS AFTERNOON ALONG A FRONT POSITIONED OVER NORTHEAST COLORADO. A DISTURBANCE ALOFT IS EXPECTED TO TRIGGER STORMS WHICH WILL THEN MOVE SLOWLY SOUTHEAST. THE OUTLOOK AREA INCLUDES AN AREA WEST OF A LINE FROM OAKLEY TO BENKELMAN. THE MAIN THREATS WILL BE LARGE HAIL...DAMAGING WIND AND DANGEROUS LIGHTNING. SLOW MOVEMENT OF STORMS AND THE POTENTIAL FOR HEAVY RAINFALL COULD PRODUCE SOME LOCALIZED FLOODING ESPECIALLY IN AREAS THAT RECEIVED HEAVY RAINFALL LAST NIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND TONIGHT. FS
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 305 PM MDT FRI SEP 1 2006 COZ091-012130- KIT CARSON COUNTY- 305 PM MDT FRI SEP 1 2006 ...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR KIT CARSON COUNTY IN EAST CENTRAL COLORADO... AT 303 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7 MILES EAST OF THURMAN...OR 40 MILES SOUTH OF AKRON...MOVING SOUTHEAST AT 10 MPH. PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE. MCGUIRE
The Goodland radar (KGLD), 123 km away, was scanning. The volume nearest the first event began at 22:20 UTC.
2 hail, 1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Colorado in 2006Every state in 2006This day in weather historyWarnings in Colorado, September 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5531722, 5531723, 5530536.